Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 29, NWS Riverton, WY

September 1, 2000Teton County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Sep 1, 2000, 1:31 PM MDT for Teton County, Wyoming. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 1, 2000, 1:31 PM MDT (19:31 UTC)
Expired
Sep 1, 2000, 2:15 PM MDT
In force
44 min
Issued by
NWS Riverton, WY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Teton County, WY

The radar

The Pocatello radar (KSFX), 168 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.5 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2000-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2000-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1972 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KRIW 011935
SVRRIW
WYC039-012000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
131 PM MDT FRI SEP 1 2000

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN TETON COUNTY IN NORTHWEST WYOMING

* UNTIL 215 PM MDT

* AT 124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM OVER EAST CENTRAL FREMONT COUNTY IN
  IDAHO...OR ABOUT 48 MILES NORTHWEST OF JACKSON...MOVING NORTHEAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RURAL NORTHWESTERN TETON COUNTY AROUND 145 PM MDT
  OVER THE EXTREME SOUTHWEST CORNER OF YELLOWSTONE PARK AROUND
  145 PM MDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
 HAIL UP TO ONE INCH IN DIAMETER

THIS STORM HAS A HISTORY OF PRODUCING 1 INCH HAIL AND FUNNEL CLOUDS.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RIVERTON.

LAT...LON 4408 11138 4396 11120 4420 11082 4436 11104

WCJIN-WYNW
RWM
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:37 AM MDT, 10 hours 54 minutes earlier.

Area forecast discussion, Sep 1, 2:37 AM MDT, 10 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
237 AM MDT FRI SEP 1 2000

SW FLOW OVR WY THIS MORNING WITH WEAK DISTURBANCES IN THE FLOW
UPSTREAM. AREAS OF CONVCTN AHEAD OF THESE WVS PER SATL/LTG DATA. FCST
PROB TDY WL BE POPS. MODELS CONSISTENT WITH BRINGING SHRWV THRU CWA
THIS AFTNOON AND EVE. THEN THEY BRING WHAT IS LEFT OF CIRCULATION IN
CENT CA AT 08Z INTO WY ARND 12Z SAT. UPR JET POSTN AND MANY OTHER
PARAMETERS FVR ACTIVE CONVECTION DAY. THE AMOUNT OF SUNSHINE WILL BE
THE KEY FACTOR IT SEEMS TO HOW MUCH CONVECTION WL GET GOING THIS PM.
SCT POPS IS BEST CHOICE FOR ALL ZONES WITH BEST CHC OF RAIN IN THE
MTNS. BREEZY TO WNDY AREAS AS WELL TDY. WL NEED TO HANG ON TO PCPN
CHC INTO EVENING WITH A DECR FM SW TO NE DURING THE OVERNIGHT AS SFC
FRONT MOVES THROUGH THE STATE. ON SAT MOISTURE IN WSW FLOW CONTS IN
THE FAR W MTNS. BEST CHC FROM SRN TETON COUNTY NORTHWARD. LOOKS DRIER
FAR SOUTH AND REST OF CWA E OF MTNS. BREEZY TO WINDY FOR SATURDAY AS
WNDS WL MIX DOWN. AS FOR TEMPS WL NEED TO RAISE AND FEW PLACES AND
LOWER SOME OTHERS TODAY PER FWCS WHILE MAV/FAN CLOSE. WITH MORE
SUNSHINE SATURDAY SOME HIGHS MAY BE WRMR THAN TODAY WITH BEST COOLING
IN THE NW PTN OF CWA. PER AVN SUNDAY LOOKS DRY MOST PLACES WITH LOW
POPS IN NW MTNS WHERE MSTR LOCATED AND OROGRAPHIC LIFT TO OCCUR. WL
LOOK AT NEW MRF AND SEE IF MON/TUE FCST NEEDS ANY CHANGE.

.RIW...NONE

AR

In the hours before

Special weather statement, Sep 1, 1:28 PM MDT, 3 minutes before
WYZ001-012115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
128 PM MDT FRI SEP 1 2000

...STRONG THUNDERSTORMS MOVING OVER WESTERN YELLOWSTONE NATIONAL PARK...

AT 125 PM...DOPPLER WEATHER RADAR INDICATED STRONG THUNDERSTORMS
DEVELOPING OVER EXTREME EASTERN IDAHO...AND STARTING TO MOVE OVER
WESTERN YELLOWSTONE NATIONAL PARK. THESE STORMS WERE MOVING TO THE
NORTHEAST AT 35 MPH...AND WILL AFFECT THE THE OLD FAITHFUL AREA BY
145 PM. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL
AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS.

WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING IMMEDIATELY. DO NOT USE TELEPHONES OR ELECTRICAL
APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS
REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN.

WCJIN-WYNW

ESTELL

N

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 2:01 PM MDTSevere Thunderstorm WarningRIWFremont44 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.